MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RASP 5MM HALF ROUND; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. RASP 5MM HALF ROUND; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72201733
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke while rasping the bone.It is unknown how the procedure was completed, no back-up device available, no significant delay.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
One 72201733 half round 5.5mm rasp returned.This is a one year old reusable instrument.This was confirmed.The product was broken into two pieces.The shaft was fractured where the rasp tip meets.This is a rugged instrument which can withstand substantial force.There are no other complaints for this lot.This allegation is considered an isolated incident.No root cause related to the manufacturing of this device was confirmed.

Brand Name
RASP 5MM HALF ROUND
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8503582
Report Number1219602-2019-00419
Device Sequence Number2817091
Product Code NBH
UDI-Device Identifier03596010608246
UDI-Public03596010608246
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201733
Device Lot Number50725799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer05/06/2019
05/08/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/07/2019
05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1